Alert archive / Nevada / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jun 14, 2009, 1:58 PM PDT for White Pine County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2009, 1:58 PM PDT (20:58 UTC)
- Expired
- Jun 14, 2009, 4:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County White Pine County, NV
The radar
The Elko radar (KLRX), 197 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KLKN 142058 FFWLKN NVC033-142300- /O.NEW.KLKN.FF.W.0003.090614T2058Z-090614T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 158 PM PDT SUN JUN 14 2009 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL WHITE PINE COUNTY IN EASTERN NEVADA... * UNTIL 400 PM PDT * AT 151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL IN EXCESS OF ONE INCH IN THE PAST HALF HOUR FROM A THUNDERSTORM OVER THE WARNED AREA. THIS STORM IS MOVING SLOWLY TO THE NORTHEAST AT 5 MPH...AND HEAVY RAINFALL IS LIKELY TO CONTINUE FOR SOME TIME. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 3920 11580 3924 11565 3911 11562 3909 11578 $$ JM
2 follow-up statements
000 WGUS75 KLKN 142222 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 322 PM PDT SUN JUN 14 2009 NVC033-142300- /O.CON.KLKN.FF.W.0003.000000T0000Z-090614T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE NV- 322 PM PDT SUN JUN 14 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR WEST CENTRAL WHITE PINE COUNTY... AT 317 PM PDT...RAINFALL WAS STARTING TO SUBSIDE ACROSS THE WARNED AREA. HOWEVER...RUNOFF FROM RECENT HEAVY RAIN STILL POSES A FLASH FLOODING THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 3920 11580 3924 11565 3911 11562 3909 11578 $$ JM
000 WGUS75 KLKN 142256 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 356 PM PDT SUN JUN 14 2009 NVC033-142301- /O.EXP.KLKN.FF.W.0003.000000T0000Z-090614T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE PINE NV- 356 PM PDT SUN JUN 14 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT FOR WEST CENTRAL WHITE PINE COUNTY... THE HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING FOR WEST CENTRAL WHITE PINE COUNTY HAS MOVED TO THE NORTHEAST. WITH THE THREAT OF FLASH FLOODING OVER...THE FLASH FLOOD WARNING FOR WEST CENTRAL WHITE PINE COUNTY WILL BE ALLOWED TO EXPIRE AT 400 PM. LAT...LON 3920 11580 3924 11565 3911 11562 3909 11578 $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:15 AM PDT, 10 hours 43 minutes earlier.
Area forecast discussion, Jun 14, 3:15 AM PDT, 10 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 315 AM PDT SUN JUN 14 2009 .SYNOPSIS...LOW PRESSURE OVER THE GREAT BASIN WILL BRING ONE LAST DAY TODAY OF WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. ISOLATED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE THROUGH WEDNESDAY...WITH DRY CONDITIONS EXPECTED THURSDAY AND FRIDAY. TEMPERATURES WILL WARM THROUGH THE NEXT SEVERAL DAYS. && .SHORT TERM...TODAY THROUGH MONDAY. A 500MB LOW WILL MOVE FROM WEST TO EAST ALONG THE NEVADA/IDAHO LINE THRU TONIGHT. BRIEF RIDGING WILL BUILD IN ON MONDAY...AHEAD OF ANOTHER TROF REFORMING MONDAY EVENING ALONG THE WEST COAST AS ADDITIONAL ENERGY COMES DOWN OUT OF THE GULF OF ALASKA. LIS AND CAPES ACROSS THE FCST AREA WILL BE MODERATELY UNSTABLE TODAY AND MONDAY. 500-300MB LAPSE RATE WILL BE UNSTABLE TODAY IN THE 7.5 TO 8.0 RANGE...BUT LESS UNSTABLE IN THE 7.0 TO 7.5 RANGE ON MONDAY. BULK SHEAR WILL BE LOW BOTH DAYS. IN ADDITION THERE WILL BE MARGINAL JET SUPPORT BOTH DAYS...BEST ACROSS THE SOUTHERN HALF OF THE FCST AREA. PWS WILL BE DOWN A BIT TODAY FROM YESTERDAY...AND DOWN AGAIN MONDAY. THE RESULT WILL BE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TODAY AND THIS EVENING...BUT WITH LOWER COVERAGE AND QPF THAN YESTERDAY DUE TO LOWER PWS AND LESS UNSTABLE 500-300MB LAPSE RATES. MONDAY WILL CONTINUE THE TREND DOWNWARD IN COVERAGE AND QPF. REA .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. GFS AND ECMWF ARE NOW FINALLY COMING INTO AGREEMENT REGARDING A BREAK IN THE RECENT WET WEATHER PATTERN FOR LATE THIS WEEK. HOWEVER...UNTIL THEN IT STILL LOOKS UNSETTLED THROUGH WEDNESDAY. LONG-WAVE TROUGH WILL REMAIN IN PLACE...WITH CLOSED LOW FORMING TO THE SOUTHWEST TUESDAY AND SLIDING DUE SOUTH OF THE CWA ON WEDNESDAY. THIS WILL KEEP MOISTURE AND INSTABILITY IN PLACE ACROSS NORTHEASTERN NEVADA...RESULTING IN MORE SCATTERED SHOWERS AND THUNDERSTORMS. THINGS WILL START TO CHANGE LATER WEDNESDAY...AS THE LOW SLIDES FURTHER AWAY FROM THE CWA AND WESTERLY WINDS START TO MOVE THE MOISTURE OUT OF OUR WESTERNMOST ZONES. THE REAL CHANGE SETS IN WEDNESDAY NIGHT AND THURSDAY...AS THE LOW SPLITS AND SOME OF THE ENERGY REJOINS THE WESTERLIES...WHILE THE REST SINKS FURTHER SOUTH TOWARD THE BAJA. THIS WILL ALLOW NORTHWESTERLY FLOW TO DOMINATE CWA WIDE...SCOURING OUT SOME OF THE LONG-ESTABLISHED MOISTURE AND PROVIDING WHAT LOOKS LIKE THE FIRST COMPLETELY DRY DAY IN QUITE A WHILE. AS A RIDGE BUILDS EASTWARD FROM THE PACIFIC...THE ATMOSPHERE WILL BE FURTHER STABILIZED...AND TEMPERATURES ALOFT WILL WARM. WITHOUT MOST OF THE RECENT CLOUD COVER...THE SUN WILL FINALLY BE ABLE TO WORK ITS MAGIC AS WELL...SO A WARMING TREND ALSO APPEARS TO BE ON THE WAY. ECMWF AND GFS NOW KEEP RIDGING OVER THE REGION FRIDAY WITH CONTINUED NORTHWESTERLY FLOW...AND CONTINUED WARMING ALOFT. THIS MEANS TEMPERATURES WILL BE WELL INTO THE 80S...AND MAY WELL HIT 90 IN MANY VALLEYS. BY SATURDAY...IT LOOKS LIKE THE CLOSED LOW MAY FINALLY GET PICKED BACK UP BY THE WESTERLIES AS ANOTHER...MUCH LARGER...CLOSED LOW DIGS OVER THE EASTERN PACIFIC...SO WE WILL HAVE TO WATCH FOR A RETURN OF MOISTURE AND SHOWERS BY THEN. RCM && .AVIATION...RELATIVELY QUIET CONDITIONS TO START...WITH MOST SHOWERS FROM YESTERDAY HAVING DISSIPATED. HOWEVER...THIS WILL NOT LAST LONG AS ABUNDANT MOISTURE AND INSTABILITY REMAIN IN PLACE...SO SHOWERS AND STORMS ARE LIKELY TO REDEVELOP ACROSS THE AREA BY EARLY AFTERNOON AND PERSIST INTO THE EVENING. CIGS MAY ONCE AGAIN BRIEFLY DROP AS LOW AS 3000 FEET...MAINLY AT THE NORTHERN TAF SITES...WITH VIS POSSIBLY DOWN TO 2 MILES IN HEAVY DOWNPOURS...AGAIN MAINLY AT THE NORTHERN SITES. WINDS MAY GUST TO 35 KNOTS NEAR T-STORMS...AND SMALL HAIL IS ALSO POSSIBLE ONCE AGAIN. PRECIPITATION SHOULD DISSIPATE BY LATE TOMORROW NIGHT. RCM && .FIRE WEATHER...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL REPEAT AGAIN TODAY...BUT A DRYING TREND WILL BEGIN MONDAY...WITH MAINLY ISOLATED SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY WILL DRY OUT A BIT MORE...WITH ISOLATED CONVECTION BOTH DAYS. THURSDAY AND FRIDAY SHOULD BE DRY. TEMPERATURES WILL WARM THRU THE WEEK. PREVAILING WINDS WILL GENERALLY BE LIGHT THRU THE NEXT SEVERAL DAYS. AFTER TODAY AND TONIGHT...AFTERNOON RHS AND OVERNIGHT RECOVERIES WILL DRY OUT THROUGH THE WEEK. REA && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 90/93/93
In the hours before
Special weather statement, Jun 14, 11:13 AM PDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1113 AM PDT SUN JUN 14 2009 NVZ035-141845- WHITE PINE COUNTY NV- 1113 AM PDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHITE PINE COUNTY UNTIL 1145 AM PDT... AT 1107 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 13 MILES NORTHWEST OF SHOSHONE...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEAST WHITE PINE COUNTY... HIGHWAY 6 AND HIGHWAY 93 SOUTHEAST OF ELY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3927 11459 3915 11429 3889 11458 3899 11477 TIME...MOT...LOC 1808Z 215DEG 11KT 3901 11461 JM
Special weather statement, Jun 14, 1:33 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 133 PM PDT SUN JUN 14 2009 NVZ013-035-142100- NORTHERN NYE COUNTY NV-WHITE PINE COUNTY NV- 133 PM PDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITE PINE AND NORTHERN NYE COUNTIES UNTIL 200 PM PDT... AT 130 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A PAIR OF STRONG THUNDERSTORMS 13 MILES NORTHWEST OF DUCKWATER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN NYE COUNTY... RURAL WESTERN WHITE PINE COUNTY... HIGHWAY 379... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3934 11564 3914 11549 3890 11596 3902 11606 TIME...MOT...LOC 2031Z 244DEG 11KT 3900 11593 JM
Special weather statement, Jun 14, 1:36 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 136 PM PDT SUN JUN 14 2009 NVZ036-142100- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 136 PM PDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME WESTERN EUREKA COUNTIES UNTIL 200 PM PDT... AT 135 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF CRESCENT VALLEY...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4056 11650 4033 11650 4036 11684 4054 11684 TIME...MOT...LOC 2036Z 270DEG 7KT 4045 11672 JM
Special weather statement, Jun 14, 1:45 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 145 PM PDT SUN JUN 14 2009 NVZ036-142115- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 145 PM PDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 215 PM PDT... AT 143 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DUNPHY...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHWESTERN EUREKA COUNTY... RURAL NORTHEASTERN LANDER COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4092 11642 4077 11636 4075 11664 4082 11667 TIME...MOT...LOC 2045Z 252DEG 13KT 4079 11656 JM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:13 AM PDT | Special Weather Statement | LKN | White Pine | 32 min |
| Jun 14, 1:33 PM PDT | Special Weather Statement | LKN | 27 min | |
| Jun 14, 1:36 PM PDT | Special Weather Statement | LKN | 24 min | |
| Jun 14, 1:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| Jun 14, 2:13 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 14, 2:34 PM PDT | Special Weather Statement | LKN | Eureka | 26 min |
| Jun 14, 3:02 PM PDT | Special Weather Statement | LKN | Eureka | 43 min |
Nearby
Flash Flood Warnings in Nevada, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.